Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

166 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

What does absence of menstrual bleeding after taking I-pill indicate?

Answered by
Dr.
Dr. Vjollce Mbiarra

OBGYN, Maternal and Fetal Medicine

Practicing since :2006

Answered : 1573 Questions

default
Posted on Fri, 3 Mar 2017 in Women's Health
Question: Hi
I am 43.5 years old and my partner is 44.5 years old. Yesterday we had unprotected sex for the first time and I ejaculated while we were penetrated. We did so because yesterday her period was meant to commence. So it should have been the first day of her cycle. Normally she is perfectly regular on her period dates and her period tallies month on month. Immediately after ejaculation, within an hour, she took an I-pill (for prevention of pregnancy). A day later we realized that the expiry mentioned on the packet was Dec, 2016 while she had it on 3rd Feb morning. Today is the 6th and she has still not had her periods. She has abnormal 28 day cycle. She is a mother of one daughter who is 17 years old. Though I have read that probability is quite less for pregnancy for 45 years and thereabouts and viable eggs are normally not there on the first day of due period and I-pill works well if taken within 72 hours and typically manufacturers have some grace period for product efficacy after expiry for medicines, I am extremely worried. While we wait, would you be able to advise as to whether we are negligible risk and the delay could be caused by the hormonal changes effected by the medicine or we should be significantly concerned and plan on next steps. Thanks and best regards
doctor
Answered by Dr. Vjollce Mbiarra 1 hour later
Brief Answer:
Chances are almost zero

Detailed Answer:
Hi and thanks for your query to Healthcare magic.

I have read your question carefully and understand your concern.

Chances to be pregnant are almost zero because :

1. you have had intercourse after the fertile days ( it means that ovulation have finished )
2.she have took I-pill( it is with decreases effectiveness while the expiry date was on December )
3. chances to conceive decreases with increasing age

Delay periods may be caused by the use of I-pill because it contain a consideration dosage of hormones and it cause body hormonal imbalance .
And the most common side effect of I-pill use is delay or early periods .

To have peace of mind you can wait and four more days and take a urine pregnancy test at home,because they are effective 10 -12 days after unprotected intercourse.

Hope I was helpful and please feel free for any other doubts .

Best regards


Above answer was peer-reviewed by : Dr. Prasad
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Medical Topics

Recent questions on  Unprotected intercourse

doctor1 MD

Hi doctor hope u well. Just a question of curiosity me and my hhsband had intercourse on sunday my cycle normally is 25 days was 28 days but last cycle was 34 days. We had intercourse on sunday. And inwas geting striny discharge. Getting pelvic...

doctor1 MD

I had unprotected intercourse with my boyfriend on May 18, '13 (May 10 - start of my period) which is may last day of regular menstruation. No ejaculation happened inside me and my bf confirmed that. I'm getting paranoid cause I'm not yet ready to get pregnant so i researched some contraceptives and Nordette is the only available here in our country. So I took nordette 21(4 pills) and another 4 pills after 12 hrs, within 72 hrs after our intercourse. After 4-5 days (May 24), I got a withdrawal bleeding which happened for 4 days. I haven't got my period yet (June 9 or 10, '13) and I'm two weeks delay now. I haven't take a PT yet. Is there a chance that I'm pregnant? How long does Nordette can delay a period? Please reply to my question 'coz it will really help me to stay calm and not to worry. Thank you.

doctor1 MD

Hello doctor I had an abortion one months ago because we were not physically,mentally and financially strong but sadly 6 days ago we had an unprotected sex but my husband ejected out but still i have got fear to get pregnant,I checked in pregnancy...

doctor1 MD

I had well I thought I had two periods last month. Came earlier then my expected period. Very very light. Which is not normal for me. It lasted around 4 days. I stopped bleeding for a day and half then started bleeding again for another 5 days. I...

doctor1 MD

Hi, I m on birth control and I had unprotected sex two days ago. I have missed one (two at the most) days, but remembered immediately and took it. The pill I am on allows you to do this and take your next pill as you normally would without having to use backup birth control. I am now having a brown discharge and would like to know what you think this means and if I should take the morning after pill. Thanks.

doctor1 MD

hi, i took gyneacosid two tab just once aftr having unprotected intercourse.. twice. first on 23rd and then 27rd of june and took gynaecosid 48 hrs after last intercourse. i had blood spots within an hour of taking medicine and little blood spotting then in morning the nxt day. did my urine HCG . and it came to be negative. . i wanted to know what has happened thanx

doctor1 MD

Hi. I ve been on birth control for the past 5 years. I get my period at the same time every month for a while now. 2 days ago a mostly brown mucus discharge has been coming pretty heavily and I have slight cramps as well. I jut had my period last week. I have had unprotected sex. What s is the discharge from? When will it stop? Help please! Nicole